Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

ADR REPORT
[View FULLTEXT] [Download PDF
 
Year : 2010  |  Volume : 56  |  Issue : 1  |  Page : 42-43  

Atropine-induced rhabdomyolysis: An uncommon and potentially fatal adverse drug reaction

S Akhtar1, MK Rai2, TK Dutta2, DKS Subrahmanyam2, C Adithan1 
1 Department of Pharmacology, Jawaharlal Institute of Postgraduate Medical Education and Research, Pondicherry - 605 006, India
2 Department of Medicine, Jawaharlal Institute of Postgraduate Medical Education and Research, Pondicherry - 605 006, India

Correspondence Address:
S Akhtar
Department of Pharmacology, Jawaharlal Institute of Postgraduate Medical Education and Research, Pondicherry - 605 006
India

A 25 year old woman received daily injection of 0.6 mg atropine for seven days by the intra-venous route. In addition to fever, incomprehensible speech and alteration of sensorium she developed albuminuria, hemoglobinuria and myoglobinuria. A diagnosis of atropine-induced rhabdomyolysis was made on the basis of clinical presentations and investigations. Although, datura poisoning and intoxication with wild mushrooms are known to result in rhabdomyolysis, this can be considered to be the first case of atropine-induced rhabdomyolysis and myoglobinuria.


How to cite this article:
Akhtar S, Rai M K, Dutta T K, Subrahmanyam D, Adithan C. Atropine-induced rhabdomyolysis: An uncommon and potentially fatal adverse drug reaction.J Postgrad Med 2010;56:42-43


How to cite this URL:
Akhtar S, Rai M K, Dutta T K, Subrahmanyam D, Adithan C. Atropine-induced rhabdomyolysis: An uncommon and potentially fatal adverse drug reaction. J Postgrad Med [serial online] 2010 [cited 2021 Oct 24 ];56:42-43
Available from: https://www.jpgmonline.com/article.asp?issn=0022-3859;year=2010;volume=56;issue=1;spage=42;epage=43;aulast=Akhtar;type=0


 
Sunday, October 24, 2021
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer